Couldn't find what you looking for?

TRY OUR SEARCH!


I am a 30-year-old woman and I always had problems with my digestive system. Lately, I have been experiencing stomach spasms. I went to my doctor and he proscribed me Clidinium. He told me the basics about this medicine but I would like to know more details. What are the side effects of this medicine?

Loading...


Sometimes our digestive system malfunctions leading to serious and distressing symptoms. The most common diseases and symptoms from digestive malfunction are fever blister, heartburn, acid reflux, bowel cramps, diarrhea, constipation, gallstone and like in your case, stomach spasms. With proper care the conditions can be under control and prevented from further development. Clidinium is medicine used to relax digestive system and to reduce the stomach acid and it is used together with Chlordiazepoxide. Clidinium belongs to the group of medicines known as anticholinergics. It also helps to reduce abdominal or stomach spasms and cramps. Cases like difficult urination, dryness of mouth, asthma, emphysema, enlarged prostate, glaucoma, kidney and liver disease etc. may affect the use of clidinium and chlordiazepoxide so make sure to tell your doctor if you have other medical problems. Unless your doctor has proscribed you differently, Clidinium needs to be taken 1 hour before the meal. Beside the wanted effect- relieving stomach spasms, this medicine can cause some side effects like eye pain, constipation, skin rash, mental depression, slow heartbeat, shortness of breath, sore throat, trouble in sleeping etc.
Reply

Loading...

Iam 31 And The first time i expercied stomache spasms. I was in so much pain and could not hardly walk. I later found out from my doctor that stomache spasims are also caused from having acid reflux Also known for (gerd). stomache acids wich leaks in to the stomache. I still get spasms off and on. I would stay away from high acidity foods such as sodas, tomatoe products and smoking.
Reply

Loading...

Also i was told chewing gum will also help reduce stomache acids because it produces alot of siliva wich helps break down stomache acids.
Reply

Loading...

Do you get them right after you eat? Does eating trigger it or do you get them on an empty stomach?

When I get them after eating I just try the Apple Cider Vinegar test. If that calms it down (and you
don't need a jug of it), then you have low HCl. Apple Cider for most people gives them discomfort.
If it relieves the pain then you have low stomach acid production.

For me, Betaine HCL and digestive enzymes with smaller meals does the trick.

If acid reflux is involved then you have excess acid. That is a no-brainer.
Magnesium with meals (the stuff in antacids) is my solution.

Some people like their meals with coffee. Hey, it works if their HCl is low.
Reply

Loading...

When you say HCL, are you referring to hydrochloric acid or are you talking about something else? It's confusing that term so I'm trying to figure out what you mean by it. Also, what is an apple cider vinegar test?
Reply

Loading...

HCl is hydrochloric acid. Betain HCl is purchased at just about any health food store, although it is not necessary. If you eat and experience pain right afterwards, you may be low in stomach acid or have too much of it. People who use NSAIDS, drink alcohol, drink lots of caffeine, or take medications like H-2 antagonists often have low stomach acid production. Menopausal women complain more of digestive problems because estrogen is also involved in digestion.

The Apple Cider Vinegar is acidic, very acidic. There was a gentleman on this board who said he drinks a whole glass of it and in fifteen minutes his stomach calms down after eating. For the average stomach it would burn! Obviously he doesn't have much stomach acid either because he has bad eating habits or an illness. The acidity of the vinegar obviously indicated insufficient HCL production. This kind of vinegar must be sugar-free. If you take a bit and wait and then take a bit more with water, and then you notice your stomach is heaving a sigh of relief--know that you are very low in HCl. Please don't go gung-ho.

It's just the opposite of people who have too much acid and get relief from Tums or Milk of Magnesia, the latter two which are more alkaline and thus deal with too much acidity in the stomach. "Ant-acid" obvously refers to medication that reduces excess gas production.

Doctors prescribe antacids to people who might be actually producing too little! Apple Cider mixed in water is a good place to start if you get the stomach attacks and notice that Tums makes things worse. My husband, who is 55, said that this was the way people dealt with stomach pains after eating--either Tums or Apple Cider Vinegar--depending on the situation. This was old-fashioned, common-sense medicine. It was the norm.

I can't drink Apple Cider Vinegar, so I take Betain HCl and gradually work my way up until all pain is gone. It takes some tweaking
but it becomes second-nature. All this assumes that you don't have an ulcer. Ulcer pain usually is more "burning" and comes and goes. Ulcers can be confused with indigestion.

OTH, lack of HCl will send you to into a tailspin of pain and Big Momma Spasms!
Reply

Loading...

I want to add this wonderful explanation of why so many people with stomach pains are taking the wrong medications that actually make symptoms worse--antacids.
His answer is perfect.

***edited by moderator*** web addresses not allowed
Reply

Loading...

Okay, I wasn't sure if you meant HCl as in the actual acid but it makes sense to me now. HOw can you tell if you have too much or too little? It would help to figure that out if you're suffering from stomach pains. Is there a trick to it?
Reply

Loading...

Can you explain to me exactly how this works? I read over your thread a few times but I wasn't too sure what you meant by this. Can oyu explain how antacids make the problem worse? Thanks!
Reply

Loading...